MAUDE Adverse Event Report: DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND
Catalog Number 659760V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received where this malfunction resulted in a serious injury.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a palodent v3 univ 2 ring refil - both rings broke off during treatment.No injury.
 
Additional Manufacturer Narrative
Investigation results: return.Returned product 1 v3 palodent universal ring (blue, new and improved v5 version) broken in half at the pivot point.Overmolding date codes ¿l¿ for december and ¿p¿ for 2024.Dhr and retain evaluation to be conducted.(nwv).Retain: final packaging product retains are not kept as per normal procedure.Ring over-molding & spring processing retains were reviewed and meet all inspection and functional criteria (first shot retains from each order where the quality techs have already tested/verified) as per 0290-ip-7.5-60-72 (spring processing) & 0290-ip-7.5-60-58 (over-molded rings).(nwv).Dhr: dhr for item#: 659760v, lot#: 09739335 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any production issues while packaging/labeling the palodent v3 univ 2 ring refil.Work order: (b)(4) is the packaging work order which utilized 5 different over-molding of the springs to rings production work orders/runs for item#: 759870 (v5 ring universal ¿ palodent) lot#¿s: 09329085 (manufactured 12-2024), 09329086 (manufactured 12-2024), 09329088 (manufactured 12-2024), 09329090 (manufactured 12-2024) & 09329091 (manufactured 12-2024).The over-molding work order is only to mold the tynes to the spring.Dhr reviews for both molding work orders did not indicate any production issues, nor any comments noted with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-ip-7.5-60-58.The springs themselves get processed on a different production work orders.The over-molding work order item#: 759870, lot#: 09329085 utilized spring processing item#: 120011, lot#: 09330835; item#: 759870, lot#: 09329086 utilized spring processing item#: 120011, lot#: 09330836; item#: 759870, lot#: 09329088 utilized spring processing item#: 120011, lot#: 09330838; item#: 759870, lot#: 09329090 utilized spring processing item#: 120011, lot#: 09330840 & item#: 759870, lot#: 09329091 utilized spring processing item#: 120011, lot#: 09330841.Dhrs for spring processing work orders have also been pulled, reviewed, and attached to this case as well.Spring processing dhrs did not indication any production issues, with all inspections were performed and deemed acceptable by the operator(s) and quality and meet all inspection/testing criteria including dimensional & functional specifications as per 0290-ip-7.5-60-72.(nwv).

Brand Name
PALODENT V3 UNIV 2 RING REFIL
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22458364
Report Number2515379-2025-00014
Device Sequence Number12800958
Product Code DZN
UDI-Device IdentifierD002659760V1
UDI-PublicD002659760V1
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number659760V
Device Lot Number09739335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown